Contact structures on M×S2

Jonathan Bowden, Diarmuid Crowley, Andras I. Stipsicz

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)
7 Downloads (Pure)


We show that if a manifold M admits a contact structure, then so does M×S 2. Our proof relies on surgery theory, a theorem of Eliashberg on contact surgery and a theorem of Bourgeois showing that if M admits a contact structure then so does M×T 2.
Original languageEnglish
Pages (from-to)351-359
Number of pages9
JournalMathematische Annalen
Issue number1-2
Early online date28 Aug 2013
Publication statusPublished - Feb 2014

Bibliographical note

The authors would like to thank the Max Planck Institute for Mathematics in Bonn for its hospitality while parts of this work has been carried out, and Hansjörg Geiges for useful comments on an earlier draft of the paper. AS was partially supported by OTKA NK81203, by the Lendület program of the Hungarian Academy of Sciences and by ERC LDTBud. The present work is part of the authors’
activities within CAST, a Research Network Program of the European Science Foundation.


Dive into the research topics of 'Contact structures on M×S2'. Together they form a unique fingerprint.

Cite this